A 19-year-old female patient is presented who was taking isotretinoin for severe, nodulocystic acne. She subsequently developed abdominal pain during the course of treatment, thought to be related to an adverse reaction to the medication. A concerning side effect of isotretinoin is hypertriglyceridemia, which may be a cause of pancreatitis. A lipase level was determined to be elevated in this case. The patient was diagnosed with acute pancreatitis and the offending agent was discontinued. Clinicians need to be aware of the side effects when prescribing isotretinoin for recalcitrant acne.
Data provided are for informational purposes only. Although carefully collected, accuracy cannot be guaranteed. The impact factor represents a rough estimation of the journal's impact factor and does not reflect the actual current impact factor. Publisher conditions are provided by RoMEO. Differing provisions from the publisher's actual policy or licence agreement may be applicable.